EconPapers    
Economics at your fingertips  
 

Aumann–Serrano index of risk in portfolio optimization

Tiantian Li (), Young Shin Kim (), Qi Fan () and Fumin Zhu ()
Additional contact information
Tiantian Li: Barclays
Young Shin Kim: Stony Brook University
Qi Fan: Barclays
Fumin Zhu: Shenzhen University

Mathematical Methods of Operations Research, 2021, vol. 94, issue 2, No 2, 197-217

Abstract: Abstract The paper is devoted to study the portfolio optimization problem for an investor who aims to minimize the exposure to equity markets measured by the Aumann–Serrano index of riskiness. The ARMA–GARCH model with normal variance–mean mixture innovations is employed to capture the stylized facts of stock returns. Using a two-step scheme, we convert the high-dimensional optimization problem into a two-dimensional one. We further prove that the dimension reduction technique preserves the convexity of the problem as long as the risk measure is convex and monotonic. In the empirical study, we observe that the optimal portfolio outperforms benchmarks based on a 10-year backtesting window covering the financial crisis.

Keywords: Aumann–Serrano index of riskiness; Portfolio optimization; Normal variance–mean mixture; Convex risk measure; Average value-at-risk; 46N10; 91B28; 91B84 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00186-021-00753-x Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:94:y:2021:i:2:d:10.1007_s00186-021-00753-x

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186

DOI: 10.1007/s00186-021-00753-x

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-05-12
Handle: RePEc:spr:mathme:v:94:y:2021:i:2:d:10.1007_s00186-021-00753-x